Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: GABITRIL (tiagabine) new anti-anxiety drug?????

Posted by MB on December 22, 2001, at 10:34:46

In reply to Re: GABITRIL (tiagabine) new anti-anxiety drug????? MB, posted by Mitch on December 21, 2001, at 21:26:40

> > OK, I finally called the clinic and left a message for the doctor that I'm worried about the Gabitril...that the side effects at 8mg are lame and that they get worse at 12mg. He's on vacation, but the pdoc filling in is going to give me instructions...I'm just waiting for the call. I've had illusions before where things look different than they're supposed to, but today...today, I've been looking at things, and they look they way they are supposed to, but the stimulous is registering in my mind as something else. I read a word on the TV today, it looked the way it was suppsed to, but my mind told me I had just seen the image of a troll. That's too weird. Yesterday, I screamed and had a panic attack because I thought my coat was a person. It feels like a low dose of PCP (which I smoked by accident when I was a kid). I really want to get to a therapeutic dose of *something* (because the depression and anxiety are literally driving me crazy) but all that the Gabitril is doing is causing me to feel like I'm in a dream and that nothing's real. I probably speak for eveyone when I say that I just wish they could come up with something that works, works fast, and doesn't give side effects worse than the original problem. Sorry about the negativity, but terminal negativity is one of my problems...heh heh heh(sad nervous laughter).
> >
> > I'll let you know what instructions the doc calls back with. By the way, I really appreciate being able to discuss my Gabitril experience with you...I'd really be worried if I didn't have acces to someone who had taken the stuff before. So, Thanks.
> >
> > MB
>
>
> OMG!,
>
> You are getting that derealization side-effect from that med. I would back off to 4mg at bedtime and coast through this until you get some communication with your pdoc. I tried PCP once when I was a teenager (about 25 years ago) and come to think of it-is very similar to the worse sfx of this med. When I get cognitive side-effects from anticonvulsants that is what they are like. I would distinctively mention "derealization" and "depersonalization" reactions-may he can get the banana!-let's hope.
> Hang in there,
>
> Mitch


The nurse called me back and said that the fill-in doc wanted me off the medication, but to titrate down...not to just quit taking it. I was up to 12mg (Thursday night) so last night I took 8mg, and I figure that tonight I'll drop to 4mg and hold it there a few before stopping completely. I haven't been on it more than a week, I figure that won't be too quick. I wonder what the side effects are to withdrawing too quickly. I guess if I have a seizure, I dropped the dose too quickly (LOL)!! An interesting note: before I started this medication, I was getting these weird pressure headaches (more pressure than ache, actually) accompanied by nausea, sensitivity to light, stomach cramps, etc. They usually happend about 2 - 2.5 hrs after jogging or weight lifting. I would usually get extremely spacy during the precipitation workout and see some flashing lights and weird visual effects. I thought these symptoms were totally psychosomatic and that after I got on some meds, they'd go away. When I started the Gabitril, the symptoms got worse, and I, in my infinite paranoia, decided I must have a brain tumor so I went to urgent care at 8pm and the doc told me he thought it was something called a migraine eqivalent (bacically a migraine without the severe headache). He wants me to quit all caffeine and see my regualar doc in a week (ouch on the no caffine). Anyway, the reason I bring this up is that the Gabitril caused me to see the flashing lights even without the the "migraine-like episodes". I wonder if there's some connection here. I'm still worried about a brain tumor (yes paranoia). The urgent care doc looked in my eyes, looked in my throat, listened to my lungs and said, "well, you don't have a brain tumor or anything like that." I felt kind of patrinized. He probably saw "Gabitril" on my chart and figured that since I was "crazy" he should probably do some fluff exam to placate me. This is the medical clinic where it took me A MONTH to find out my foot was broken. It took me almost that long to find out that I actually DID have a tumor in my foot. This was after the doctor told me it was a BLISTER and that it needed to be aspirated. I don't know what the ramifications are of aspirating a tumor, but I don't think they're good. Luckily it was not cancer, otherwise my blood stream probably would have been full of it. Sometimes I get so sick of the medical comminity. If I burst an aneurysm and die, he is *SO* going to be haunted < g >

wow, I really got off topic there, didn't I?


peace,
MB



Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:MB thread:86944
URL: http://www.dr-bob.org/babble/20011222/msgs/87672.html